Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Jul 17, 2012, 10:17 PM EDT for Catoosa County, Dade County, Georgia. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2012, 10:17 PM EDT (02:17 UTC)
- Expired
- Jul 17, 2012, 11:00 PM EDT
- In force
- 43 min
- Issued by
- NWS Atlanta, GA
Counties Catoosa County, GA, Dade County, GA
The radar
The Northeast Alabama radar (KHTX), 66 km from the middle of the area, began a volume at 02:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.3 hours before the alert went out and 175 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2483 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1532 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- -11 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
559
WWUS82 KFFC 180217
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 PM EDT TUE JUL 17 2012
GAZ001>003-180300-
1017 PM EDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 1100 PM EDT...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO FORT OGLETHORPE...
MORGANVILLE AND STEPHENSVILLE...MOVING SOUTH AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...PEA
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35
MPH AS THEY MOVE ACROSS WALKER...CATOOSA AND DADE COUNTIES THROUGH
1100 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAKEVIEW...LOOKOUT MOUNTAIN...COLE CITY...HOOKER...MORGANVILLE...
WILDWOOD...FAIRVIEW...NEW ENGLAND...FORT OGLETHORPE...GRAYSVILLE...
CHATTANOOGA VALLEY...STEPHENSVILLE...SALEM...INDIAN SPRINGS AND
TRENTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND
RISING WATER ON CREEKS AND STREAMS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3499 8501 3488 8509 3481 8533 3479 8558
3495 8561 3498 8561 3499 8560
TIME...MOT...LOC 0215Z 018DEG 5KT 3500 8509 3495 8525
3490 8555
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 17, 7:45 PM EDT, 2 hours 32 minutes earlier.
Area forecast discussion, Jul 17, 7:45 PM EDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 745 PM EDT TUE JUL 17 2012 .SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/... PRIMARY CONCERN IS COVERAGE OF TSRA THIS AFTERNOON AND EVOLUTION THIS EVENING. SO FAR TODAY...CONVECTION CLOSELY FOLLOWING MORNING HRRR RUNS WITH ONE COMPLEX MOVING THROUGH EAST AND NOW SOUTHERN PARTS OF ATL METRO. OTHER SCT STORMS ACROSS WESTCENTRAL AND FAR NE GA. HRRR DID PROG ABUNDANT CONVECTION OVER NW GA TO NRN AL ALONG CUMBERLAND PLATEAU AFTER 21Z WHICH IS NOT PANNING OUT SO FAR. EXPECT TSRA TO CONTINUE TO PUSH SLOWLY SSW. HEAVY RAIN HAS BEEN OCCURRING BUT FORTUNATELY...NO ONE AREA IS APPROACHING FFG. EXPECTION TSRA TO WEAKEN SOME AFTER 6PM AND DISSIPATE BY 9PM. UPPER LOW OVER NRN FL CONTINUES TO BE PRIMARY FEATURE. THIS LOW PROGGED BY ALL MODELS TO DRIFT NORTH TONIGHT AND TOMORROW AS IT GETS PICKED UP BY WEAK WESTERLIES WHICH DRIFT INTO THE MID ATLANTIC WED. IMPACT FOR CWA IS HIGH MEAN RH AND CONTINUED DIURNAL CONVECTION WITH NO PREFERENCE FOR ANY ONE LOCATION. CHC POPS APPEAR MOST APPROPRIATE. ISOLD SVR STORMS AGAIN LIKELY. IF WE GET MORE CLOUDS OR MORNING PRECIP WED...WILL SEE LESS THAN TODAY. HAVE TWEAKED MAX TEMP GUIDANCE UP A LITTLE BASED ON RECENT TRENDS AND MORE ISOLATED AFTERNOON CONVECTION THAN MODELS DEPICTING. GUIDANCE BLEND WORKING WELL WITH SLIGHT UPWARD ADJUSTMENT FOR MIN TEMPS. SNELSON .LONG TERM /THURSDAY THROUGH TUESDAY/... MINOR DISCREPANCIES IN MODEL SOLUTIONS FOR THE LONG TERM BUT OVERALL DECENT GENERAL CONSENSUS. GFS HAS GREATER AMOUNTS OF MOISTURE THAN THE ECMWF FOR MUCH OF THE FORECAST PERIOD AND SLIGHT DIFFERENCES IN LOCATION OF THE SFC FRONT PROGGED TO DIP SOUTHWARD INTO THE AREA FOR THE WEEKEND. DUE TO UNCERTAINTY WITH LOCATION OF THIS BOUNDARY THIS LATE IN THE FORECAST PERIOD... HAVE MAINTAINED CURRENT FORECAST. PREVIOUS DISCUSSION FOLLOWS... BAKER /ISSUED AT 355 AM EDT TUE JUL 17 2012/ MODEL AGREEMENT THROUGH THE WEEKEND IS FAIRLY GOOD...WITH ATLANTIC RIDGE REMAINING OFF THE EAST COAST AS UPPER LEVEL ENERGY REMAINS ACROSS THE SOUTHEAST. TROUGH STRETCHES DOWN THE APPALACHIANS AND EXTENDS INTO NORTH AND CENTRAL GEORGIA THROUGH THE LATER HALF OF THE WEEK AS SURFACE LOW EXPECTED TO DEVELOP OVER THE CAROLINAS INTO THE WEEKEND. IN ADDITION...A FRONTAL BOUNDARY PUSHES INTO THE TENNESSEE VALLEY BY THE END OF THE WORK WEEK...AND INTO NORTH GEORGIA BY SUNDAY MORNING. THE COMBINATION OF THESE FEATURES WILL KEEP AMPLE MOISTURE AND ENOUGH INSTABILITY TO SUPPORT GOOD CHANCE POPS ACROSS THE MAJORITY OF THE AREA THROUGH SUNDAY. BY NEXT WEEK...MODEL SOLUTIONS DIFFER...THOUGH NOT AS SIGNIFICANTLY AS IN DAYS PAST. EXTENDED MODELS AGREE WITH YET ANOTHER FRONTAL BOUNDARY PUSHING INTO THE REGION BY TUESDAY AFTERNOON...BUT EXPECTED IMPACTS DIFFER. ECMWF 1-2C COOLER WITH 850MB TEMPERATURES THAN THE GFS AS THIS EARLY WEEK EVENT UNFOLDS. AS A RESULT...COULD SEE SLIGHTLY COOLER HIGHS AS EARLY AS SUNDAY...WITH MORE SEASONAL AFTERNOON TEMPS IN THE UPPER 80S. GRADUAL WARMING TREND EXPECTED INTO TUESDAY WITH HIGHS BACK IN THE LOW 90S. PRECIP ACTIVITY THROUGH THE EXTENDED WILL INCREASE EACH AFTERNOON...COUPLED LARGELY WITH THE DIURNAL HEATING. MOIST ENVIRONMENT WILL PERSIST THROUGH THE WEEK AND INTO THE WEEKEND...WITH MODEL SOUNDINGS INDICATING PRECIPITABLE WATER VALUES NEARING 2.0 INCHES. 31 && AVIATION... 00Z UPDATE... MAY BE SOME LINGERING THUNDER FOR MCN AND CSG FOR ANOTHER COUPLE OF HOURS...OTHERWISE CONVECTION APPEARS TO BE OVER FOR THE NIGHT. SHOULD BE VFR CEILINGS OVERNIGHT BUT MAY HAVE SOME SCATTERED MVFR STRATUS 10Z TO 13Z DUE TO AVAILABLE LOW LEVEL MOISTURE. VISIBILITY UNRESTRICTED EXCEP LOCAL IFR IN FOG AFTER 06Z. WINDS VARIABLE 5KT OR LESS OVERNIGHT BECOMING WEST TO NORTHWEST 5 TO 10KT AFTER 14Z WEDNESDAY. SIMILAR PATTERN TOMORROW WITH MAINLY AFTERNOON TSRA. //ATL CONFIDENCE...00Z UPDATE... MEDIUM CONFIDENCE ON FORMATION OF MORNING STRATUS. MEDIUMM TO HIGH ON ALL OTHER ELEMENTS 41 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 71 95 71 94 / 20 40 30 40 ATLANTA 74 92 73 91 / 20 50 30 40 BLAIRSVILLE 67 88 68 87 / 20 40 30 50 CARTERSVILLE 69 93 70 92 / 20 50 30 50 COLUMBUS 75 94 73 92 / 30 50 40 50 GAINESVILLE 72 93 72 91 / 20 40 30 50 MACON 73 94 72 93 / 30 50 30 40 ROME 70 94 71 92 / 20 50 30 50 PEACHTREE CITY 70 93 70 91 / 20 50 40 40 VIDALIA 74 94 74 95 / 30 50 40 40 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...SNELSON LONG TERM....BAKER AVIATION...41
Hazardous weather outlook, Jul 17, 9:00 PM EDT, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 900 PM EDT TUE JUL 17 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-180915- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 900 PM EDT TUE JUL 17 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS POSSIBLE THIS EVENING. .SYNOPSIS... A WEAK UPPER LEVEL TROUGH...ALONG WITH A MOIST...AND MARGINALLY UNSTABLE...ATMOSPHERE WILL COMBINE TO PROVIDE A CHANCE FOR ISOLATED TO SCATTERED THUNDERSTORMS OVER NORTH AND CENTRAL GEORGIA THIS EVENING. .PRIMARY HAZARDS... THE PRIMARY HAZARDS WILL BE HEAVY RAIN...GUSTY WINDS...AND FREQUENT CLOUD TO GROUND LIGHTNING...MAINLY THROUGH MIDNIGHT. .DISCUSSION... ALTHOUGH WIDESPREAD THUNDERSTORMS THIS AFTERNOON HAD COOLED AND STABILIZED THE ATMOSPHERE ACROSS THE MAJORITY OF NORTH AND CENTRAL GEORGIA BY THIS EVENING...MARGINAL RESIDUAL INSTABILITY REMAINING OVER THE REGION WILL BE SUFFICIENT FOR THE POSSIBILITY OF ISOLATED TO SCATTERED THUNDERSTORMS. ANY THUNDERSTORMS ARE EXPECTED TO REMAIN BELOW SEVERE LIMITS DUE TO THE LIMITED INSTABILITY. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... THERE IS A CHANCE OF THUNDERSTORMS EACH DAY...WITH THE POSSIBILITY OF ISOLATED SEVERE STORMS AS THE UNSTABLE ENVIRONMENT PERSISTS THROUGH THE WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF ANY SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA. 20
In the hours before
Special weather statement, Jul 17, 6:22 PM EDT, 3 hours 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 622 PM EDT TUE JUL 17 2012 GAZ002>004-172245- 622 PM EDT TUE JUL 17 2012 ...SIGNIFICANT WEATHER ADVISORY FOR DIME SIZED HAIL AND 45 MPH WINDS IN WHITFIELD...WALKER AND CATOOSA COUNTIES UNTIL 645 PM EDT... AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER BLUE SPRING...MOVING SOUTHEAST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE DIME SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH ALONG WITH HEAVY RAIN AS IT MOVES ACROSS WHITFIELD...WALKER AND CATOOSA COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BLUE SPRING...RINGGOLD...BOYNTON...CHICKAMAUGA...ROCK SPRING...BEAUMONT...WOOD STATION AND NOBLE. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS. && LAT...LON 3475 8527 3493 8532 3496 8510 3478 8503 TIME...MOT...LOC 2221Z 327DEG 4KT 3487 8518
Special weather statement, Jul 17, 6:50 PM EDT, 3 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
650 PM EDT TUE JUL 17 2012
GAZ042-172315-
650 PM EDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN CARROLL COUNTY UNTIL 715 PM EDT...
AT 647 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM BOWDON TO TYUS. THIS LINE OF THUNDERSTORMS
WAS NEARLY STATIONARY.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND HEAVY RAIN AS THEY MOVE ACROSS CARROLL
COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH OF THESE
STORMS INCLUDE TYUS...JOHN TANNER STATE PARK...ROOPVILLE...BLACKJACK
MOUNTAIN AND BOWDON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON
ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3365 8527 3361 8513 3345 8513 3343 8524
3343 8529 3348 8531
TIME...MOT...LOC 2249Z 108DEG 1KT 3355 8521 3348 8520
3343 8521Local storm report, Jul 17, 6:52 PM EDT, 3 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT TUE JUL 17 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM TSTM WND DMG WINDER 33.99N 83.72W
07/17/2012 BARROW GA 911 CALL CENTER
SEVERAL TREES AND POWER LINES BLOWN DOWN IN THE WINDER
AREA.
0215 PM TSTM WND DMG WALNUT GROVE 33.74N 83.85W
07/17/2012 WALTON GA 911 CALL CENTER
SEVERAL TREES BLOWN DOWN IN THE WALNUT GROVE AREA.
0220 PM HAIL 3 ESE NORCROSS 33.92N 84.17W
07/17/2012 E0.75 INCH GWINNETT GA PUBLIC
PENNY SIZED HAIL REPORTED NEAR NORCROSS.
0220 PM TSTM WND DMG OXFORD 33.62N 83.87W
07/17/2012 NEWTON GA 911 CALL CENTER
SEVERAL TREES BLOWN DOWN IN THE OXFORD AREA.
0320 PM TSTM WND DMG 2 NE MCDONOUGH 33.47N 84.12W
07/17/2012 HENRY GA PUBLIC
PUBLIC REPORTED ONE LARGE TREE DOWN ACROSS A DRIVEWAY ON
NORTHEAST SIDE OF MCDONOUGH.
0440 PM TSTM WND DMG GAY 33.09N 84.57W
07/17/2012 MERIWETHER GA 911 CALL CENTER
A COUPLE OF TREES WERE BLOWN DOWN IN THE GAY AREA.
0455 PM HAIL AMERICUS 32.07N 84.23W
07/17/2012 E0.75 INCH SUMTER GA PUBLIC
0545 PM HAIL 6 NNW PINE MOUNTAIN-CAL 32.93N 84.89W
07/17/2012 E1.00 INCH TROUP GA PUBLIC
0558 PM TSTM WND DMG CENTRALHATCHEE 33.37N 85.10W
07/17/2012 HEARD GA 911 CALL CENTER
A COUPLE OF TREES WERE BLOWN DOWN IN THE CENTRALHATCHEE
AREA.
&&
KFRANTZSpecial weather statement, Jul 17, 6:52 PM EDT, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
652 PM EDT TUE JUL 17 2012
GAZ102-172315-
652 PM EDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN STEWART COUNTY UNTIL 715 PM EDT...
AT 650 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM OMAHA TO RICHLAND...MOVING SOUTHWEST AT 15
MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS THEY MOVE
ACROSS STEWART COUNTY THROUGH 715 PM EDT. SOME LOCATIONS IN THE PATH
OF THESE STORMS INCLUDE CHARLES...LOUVALE...OMAHA...PROVIDENCE CANYON
STATE PARK...RICHLAND...LUMPKIN...WESTVILLE...FLORENCE MARINA STATE
PARK...TROUTMAN AND SANFORD. HEAVY DOWNPOURS WILL CAUSE PONDING OF
WATER ON ROADWAYS.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT. CONTINUE TO MONITOR
NOAA WEATHER RADIO...WEATHER.GOV OR OTHER MEDIA OUTLETS FOR FURTHER
STATEMENTS OR POSSIBLE WARNINGS ON THESE STORMS.
&&
LAT...LON 3192 8492 3195 8497 3197 8497 3197 8504
3200 8507 3209 8506 3213 8507 3219 8501
3220 8498 3222 8498 3217 8481 3216 8465
3215 8464 3192 8466
TIME...MOT...LOC 2252Z 032DEG 12KT 3212 8502 3207 8496
3206 8467Special weather statement, Jul 17, 7:15 PM EDT, 3 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
715 PM EDT TUE JUL 17 2012
GAZ041-042-172345-
715 PM EDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR FREQUENT LIGHTNING AND HEAVY
RAIN IN CARROLL AND HARALSON COUNTIES UNTIL 745 PM EDT...
AT 713 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM 10 MILES NORTH OF BOWDON TO BLACKJACK
MOUNTAIN...MOVING SOUTHWEST AT 10 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35 MPH AS THEY MOVE
ACROSS CARROLL AND HARALSON COUNTIES THROUGH 745 PM EDT. SOME
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE BOWDON AND BLACKJACK
MOUNTAIN. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3371 8525 3362 8527 3347 8522 3343 8526
3343 8530 3344 8531 3369 8535
TIME...MOT...LOC 2315Z 054DEG 9KT 3368 8530 3361 8531
3348 8526Special weather statement, Jul 17, 10:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1017 PM EDT TUE JUL 17 2012
GAZ001>003-180300-
1017 PM EDT TUE JUL 17 2012
...SIGNIFICANT WEATHER ADVISORY FOR HEAVY RAIN IN WALKER...CATOOSA
AND DADE COUNTIES UNTIL 1100 PM EDT...
AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
STRONG THUNDERSTORMS FROM GRAYSVILLE TO FORT OGLETHORPE...
MORGANVILLE AND STEPHENSVILLE...MOVING SOUTH AT 5 MPH.
THESE STORMS HAVE THE POTENTIAL TO PRODUCE VERY HEAVY RAIN...PEA
SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 35
MPH AS THEY MOVE ACROSS WALKER...CATOOSA AND DADE COUNTIES THROUGH
1100 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE
LAKEVIEW...LOOKOUT MOUNTAIN...COLE CITY...HOOKER...MORGANVILLE...
WILDWOOD...FAIRVIEW...NEW ENGLAND...FORT OGLETHORPE...GRAYSVILLE...
CHATTANOOGA VALLEY...STEPHENSVILLE...SALEM...INDIAN SPRINGS AND
TRENTON. HEAVY DOWNPOURS WILL CAUSE PONDING OF WATER ON ROADWAYS AND
RISING WATER ON CREEKS AND STREAMS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3499 8501 3488 8509 3481 8533 3479 8558
3495 8561 3498 8561 3499 8560
TIME...MOT...LOC 0215Z 018DEG 5KT 3500 8509 3495 8525
3490 8555The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 10:34 PM EDT | Special Weather Statement | FFC | Bartow, Gordon | 41 min |
| Jul 17, 10:59 PM EDT | Special Weather Statement | FFC | Catoosa, Dade, Walker | 61 min |
| Jul 17, 11:54 PM EDT | Special Weather Statement | FFC | Dade | 36 min |
| Jul 18, 1:09 AM EDT | Special Weather Statement | FFC | Haralson, Polk | 36 min |
| Jul 18, 2:16 PM EDT | Special Weather Statement | FFC | Dawson | 44 min |
| Jul 18, 2:39 PM EDT | Special Weather Statement | FFC | Oconee | 36 min |
| Jul 18, 3:01 PM EDT | Special Weather Statement | FFC | Lumpkin | 29 min |
| Jul 18, 3:13 PM EDT | Special Weather Statement | FFC | White | 32 min |
| Jul 18, 3:31 PM EDT | Special Weather Statement | FFC | Putnam | 29 min |
| Jul 18, 3:36 PM EDT | Special Weather Statement | FFC | Hall | 24 min |
| Jul 18, 3:38 PM EDT | Special Weather Statement | FFC | Lumpkin | 52 min |
| Jul 18, 3:42 PM EDT | Special Weather Statement | FFC | Forsyth | 48 min |
| Jul 18, 3:44 PM EDT | Special Weather Statement | FFC | Towns | 31 min |
| Jul 18, 3:54 PM EDT | Special Weather Statement | FFC | Douglas | 36 min |
| Jul 18, 4:02 PM EDT | Special Weather Statement | FFC | Jackson | 28 min |
| Jul 18, 4:14 PM EDT | Special Weather Statement | FFC | Banks | 31 min |
| Jul 18, 4:23 PM EDT | Special Weather Statement | FFC | Barrow | 37 min |
| Jul 18, 4:33 PM EDT | Special Weather Statement | FFC | Gwinnett | 42 min |
| Jul 18, 4:47 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Gwinnett | 43 min |
| Jul 18, 4:56 PM EDT | Special Weather Statement | FFC | Walker | 49 min |
| Jul 18, 4:58 PM EDT | Special Weather Statement | FFC | DeKalb | 32 min |
| Jul 18, 5:05 PM EDT | Special Weather Statement | FFC | Barrow | 40 min |
| Jul 18, 5:18 PM EDT | Severe Thunderstorm Warning | FFC | Barrow, Oconee, Walton | 42 min |
| Jul 18, 5:32 PM EDT | Special Weather Statement | FFC | Catoosa | 28 min |
| Jul 18, 5:36 PM EDT | Severe Thunderstorm Warning | FFC | Newton, Walton | 39 min |
| Jul 18, 5:47 PM EDT | Special Weather Statement | FFC | Henry | 28 min |
| Jul 18, 5:50 PM EDT | Special Weather Statement | FFC | Jasper | 25 min |
| Jul 18, 6:00 PM EDT | Special Weather Statement | FFC | Glascock | 45 min |
| Jul 18, 6:06 PM EDT | Special Weather Statement | FFC | Gordon | 39 min |
| Jul 18, 6:13 PM EDT | Special Weather Statement | FFC | Haralson | 32 min |
| Jul 18, 6:24 PM EDT | Special Weather Statement | FFC | Jasper | 36 min |
| Jul 18, 6:25 PM EDT | Severe Thunderstorm Warning | FFC | Jasper, Morgan, Newton | 50 min |
| Jul 18, 6:27 PM EDT | Special Weather Statement | FFC | Gordon | 48 min |
| Jul 18, 6:38 PM EDT | Severe Thunderstorm Warning | FFC | Gordon, Murray, Whitfield | 52 min |
| Jul 18, 6:52 PM EDT | Special Weather Statement | FFC | Lamar, Pike | 38 min |
| Jul 18, 6:55 PM EDT | Special Weather Statement | FFC | Paulding | 50 min |
| Jul 18, 6:56 PM EDT | Special Weather Statement | FFC | Haralson | 49 min |
| Jul 18, 7:13 PM EDT | Special Weather Statement | FFC | Pickens | 47 min |
| Jul 18, 7:20 PM EDT | Special Weather Statement | FFC | Putnam | 25 min |
| Jul 18, 7:22 PM EDT | Special Weather Statement | FFC | Murray | 68 min |
| Jul 18, 7:31 PM EDT | Special Weather Statement | FFC | Bartow | 44 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.